Alert archive / Colorado / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Grand Junction, CO

April 8, 20145 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at Apr 8, 2014, 2:42 PM MDT for 5 counties in Colorado. It took effect at Apr 9, 2014, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2014, 2:42 PM MDT (20:42 UTC)
In effect from
Apr 9, 2014, 1:00 PM MDT
Expired
Apr 9, 2014, 7:00 PM MDT
In force
6 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, Montrose County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 146 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1933 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WWUS85 KGJT 082042
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
242 PM MDT TUE APR 8 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE
WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET...

.GUSTY WINDS WILL DEVELOP WEDNESDAY AFTERNOON AS THE UPPER RIDGE
BREAKS DOWN AND DAYTIME MIXING COMMENCES. SOME HIGH CLOUDS WILL
TEMPER MIXING SOMEWHAT...BUT GUSTS ARE STILL EXPECTED TO EXCEED 25
MPH AT TIMES. WINDS WILL QUICKLY DIMINISH TOWARD SUNSET.

COZ207-290-091200-
/O.NEW.KGJT.FW.W.0002.140409T1900Z-140410T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
242 PM MDT TUE APR 8 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207
BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY.

* AFFECTED AREA...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207
  BELOW 7500 FEET...DURANGO FORECAST AREA...AND FIRE WEATHER ZONE
  290 BELOW 9000 FEET...PARADOX VALLEY FORECAST AREA.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH.

* RELATIVE HUMIDITY...DROPPING TO 9 TO 14 PERCENT.

* IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE SPREAD
  AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND OTHER BURNS
  SHOULD BE POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
4 follow-up statements
965 
WWUS85 KGJT 090527
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1127 PM MDT TUE APR 8 2014

...RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE
WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET... 
...FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM TO 7 PM MDT
THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
COLORADO FIRE WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER
ZONE 290 BELOW 9000 FEET...

.FUELS ARE CRITICAL IN SOUTHWEST COLORADO AND AFTERNOON VALLEY RH
VALUES WILL BE BELOW 15 PERCENT. AS THE UPPER RIDGE BREAKS DOWN
WEDNESDAY GUSTY AFTERNOON WINDS WILL DEVELOP. HIGH CLOUDS MAY
TEMPER MIXING SOMEWHAT...BUT GUSTS ARE STILL EXPECTED TO EXCEED 25
MPH AT TIMES. WINDS WILL QUICKLY DIMINISH TOWARD SUNSET THEN ARE
EXPECTED TO REDEVELOP THURSDAY AFTERNOON.

COZ207-290-092130-
/O.NEW.KGJT.FW.A.0001.140410T1900Z-140411T0100Z/
/O.CON.KGJT.FW.W.0002.140409T1900Z-140410T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
1127 PM MDT TUE APR 8 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS
FOR FIRE WEATHER ZONES 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 
290 BELOW 9000 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FIRE
WEATHER WATCH FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO 
  FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY 
  FORECAST AREA.

* WINDS...WEST 10 TO 20 MPH WITH AFTERNOON GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE 
  SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND 
  OTHER BURNS SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT
548 
WWUS85 KGJT 092120
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
320 PM MDT WED APR 9 2014

...RED FLAG WARNING IS IN EFFECT FROM UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE
WEATHER ZONE 207 BELOW 7500 FEET...AND FIRE WEATHER ZONE 290
BELOW 9000 FEET...

...FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY
FOR GUSTY WINDS...LOW HUMIDITY...HAINES INDEX OF 6...AND DRY
FUELS FOR COLORADO FIRE WEATHER ZONE 207 BELOW 7500 FEET...AND
FIRE WEATHER ZONE 290 BELOW 9000 FEET...

.GUSTY WINDS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON AS A
DISTURBANCE PASSES ALONG THE U.S./CANADA BORDER. GUST WINDS WILL
AGAIN DEVELOP THURSDAY AFTERNOON AS A WEAK COLD FRONT STRETCHES
ACROSS NORTHWEST COLORADO. THESE GUSTY WINDS WILL COMBINE WITH LOW
RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF SOUTHWEST COLORADO WHERE FUELS ARE
DRY. 

COZ207-290-100930-
/O.UPG.KGJT.FW.A.0001.140410T1900Z-140411T0100Z/
/O.NEW.KGJT.FW.W.0003.140410T1900Z-140411T0100Z/
/O.CON.KGJT.FW.W.0002.000000T0000Z-140410T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
320 PM MDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000
FEET...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY FOR
GUSTY WINDS...LOW HUMIDITY...HAINES INDEX OF 6...AND DRY FUELS FOR
FIRE WEATHER ZONES 207 BELOW 7500 FEET AND 290 BELOW 9000 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO
  FORECAST AREA BELOW 7500 FEET...AND FIRE WEATHER ZONE 290
  PARADOX VALLEY FORECAST AREA BELOW 9000 FEET.

* WINDS...WEST 10 TO 20 MPH WITH AFTERNOON GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE 
  SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND 
  OTHER BURNS SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
285 
WWUS85 KGJT 092220
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
420 PM MDT WED APR 9 2014

...RED FLAG WARNING IS IN EFFECT FROM UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE
WEATHER ZONE 207 BELOW 7500 FEET...AND FIRE WEATHER ZONE
290 BELOW 9000 FEET...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET...


.GUSTY WINDS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON AS A
DISTURBANCE PASSES ALONG THE U.S./CANADA BORDER. GUST WINDS WILL
AGAIN DEVELOP THURSDAY AFTERNOON AS A WEAK COLD FRONT STRETCHES
ACROSS NORTHWEST COLORADO. THESE GUSTY WINDS WILL COMBINE WITH
LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF SOUTHWEST COLORADO WHERE FUELS ARE
DRY.

COZ207-290-101030-
/O.CON.KGJT.FW.W.0002.000000T0000Z-140410T0100Z/
/O.CON.KGJT.FW.W.0003.140410T1900Z-140411T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
420 PM MDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO 
  FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY 
  FORECAST AREA.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...7 TO 12 PERCENT.

* IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE 
  SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND 
  OTHER BURNS SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
946 
WWUS85 KGJT 100105
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
705 PM MDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET...
...RED FLAG WARNING HAS EXPIRED AT 7 PM MDT TODAY FOR GUSTY
WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONES 207
AND 290...

.GUSTY WINDS WILL DEVELOP THURSDAY AFTERNOON AS A WEAK COLD FRONT
STRETCHES ACROSS NORTHWEST COLORADO. THESE GUSTY WINDS WILL
COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE
WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST COLORADO WHERE
FUELS ARE DRY.

COZ207-290-101315-
/O.EXP.KGJT.FW.W.0002.000000T0000Z-140410T0100Z/
/O.CON.KGJT.FW.W.0003.140410T1900Z-140411T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
705 PM MDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 207 AND 290...
...RED FLAG WARNING HAS EXPIRED AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONES
207 AND 290...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO 
  FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY 
  FORECAST AREA.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...6 TO 11 PERCENT.

* IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE 
  SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND 
  OTHER BURNS SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 8, 10:52 AM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 8, 10:52 AM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1052 AM MDT TUE APR 8 2014

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 300 AM MDT TUE APR 8 2014

IN A HIGH AMPLITUDE AND SLOWLY PROGRESSIVE FLOW...LAST WEEKENDS
TROUGH IS PUSHING THROUGH THE MIDWEST WITH THE NEXT TROUGH
DEVELOPING IN THE EASTERN PACIFIC. IN BETWEEN IS THE GREAT BASIN
RIDGE. THIS FORECAST AREA REMAINS WELL EAST OF THE RIDGE AXIS
TODAY WITH A DRY AND MILD NW FLOW ALOFT. UNDER SUNNY SKIES
AFTERNOON TEMPERATURES WILL BE AROUND 10 DEGREES WARMER THAN
MONDAY.

THE WESTERN RIDGE GETS FLATTENED TONIGHT INTO WEDNESDAY BACKING
THE FLOW TO WEST. HIGH CLOUDS BEGIN TO INVADE WEDNESDAY ESPECIALLY
ACROSS THE NORTH. STRONGER WINDS ALOFT WILL MIX DOWN WEDNESDAY
AFTERNOON BRINGING DRY AND BREEZY CONDITIONS AND THE WARMEST DAY
OF THE YEAR TO DATE. LOWER VALLEY TEMPERATURES WILL CLIMB INTO
THE 70S...EVEN LOWER 80S IN SE UTAH. THE MTNS WILL RISE INTO THE
50S BRINGING SOME SNOW MELT. THE REGIONAL SNOWPACK REACHED ITS
MAXIMUM AROUND THE FIRST OF APRIL AND WILL BE STARTING DOWN NOW.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 300 AM MDT TUE APR 8 2014

MODELS STILL IN GOOD AGREEMENT WITH PASSAGE OF A WEAK TROUGH TO OUR
NORTH WEDNESDAY NIGHT INTO THURSDAY WITH ONLY SENSIBLE WX BEING
SOME GUSTY SFC WINDS AND MAYBE SOME VERY ISOLATED SHOWERS OVER THE
MOUNTAINS THURSDAY. CLOUDS ASSOCIATED WITH THE PASSAGE OF THIS
DISTURBANCE WILL BE OUT OF THE AREA BY LATE THURSDAY MORNING AS
MORE SUN AND WARM TEMPERATURES CONTINUE.

MAINLY ZONAL FLOW SETS UP FRIDAY AND SATURDAY WITH THE NEXT CHANCE
FOR PRECIP BEING THE WEEKEND. A CLOSED LOW JUST OF THE SRN
CALIFORNIA COAST WILL ENTRAIN SOME MOISTURE BRINGING A CHANCE FOR
SOME PRECIP SATURDAY WHILE AT THE SAME TIME A TROUGH APPROACHES
FROM THE NORTH. PRECIP LOOKS TO BE SPOTTY ON SATURDAY BECOMING A
BIT MORE WIDESPREAD ON SUNDAY. A NOTICEABLE DIFFERENCE BTWN EC AND
GFS IS DEPTH OF TROUGH SUNDAY WITH EC DEEPENING SAID TROUGH
ALLOWING MORE PRECIP OVER CWA WHILE GFS...NOT SO MUCH...KEEPING
BULK OF PRECIP TO THE FRONT RANGE. WITH FIVE DAYS OUT...PLENTY OF
TIME FOR SOME CHANGES BUT SAFE TO SAY UNSETTLED WX WILL BE THE
RULE FOR THE WEEKEND.

TEMPS STILL EXPECTED TO RUN QUITE A BIT ABOVE NORMAL FOR MOST OF THE
LONG-TERM UNTIL THE WEEKEND AS CLOUD COVER AND THE NRN TROUGH USHER
IN SOME COOLER TEMPS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1052 AM MDT TUE APR 8 2014

WITH JUST HIGH CLOUDS DRIFTING OVER THE GREAT BASIN AND ROCKIES
OVER THE NEXT 24 HOURS...VFR CONDITIONS WILL PREVAIL.

&&

.FIRE WEATHER...
ISSUED AT 300 AM MDT TUE APR 8 2014

THE BREAKDOWN OF THE UPPER LEVEL RIDGE ON WEDNESDAY WILL BRING DRY
AND BREEZY CONDITIONS TO MUCH OF THE REGION. SOUTHEAST UTAH AND
SOUTHWEST COLORADO ARE THE AREAS MOST LIKELY TO HAVE A
COMBINATION OF WIND GUSTS GREATER THAN 25 MPH AND RELATIVE
HUMIDITY AT OR BELOW 15 PERCENT. CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE ACROSS THE SOUTHERN AND CENTRAL VALLEYS
AND LOWER SLOPES WEDNESDAY...THURSDAY...AND FRIDAY AFTERNOONS.
EASTERN UTAH DISTRICTS ARE URGED TO UPDATE THEIR FUEL STATUS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&

SHORT TERM...JOE
LONG TERM...TGR
AVIATION...TGJT
FIRE WEATHER...JOE
Hazardous weather outlook, Apr 8, 3:15 AM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
315 AM MDT TUE APR 8 2014

COZ001>014-017>023-UTZ022>025-027>029-090915-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
315 AM MDT TUE APR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
COLORADO...NORTHWEST COLORADO...SOUTH CENTRAL COLORADO...
SOUTHWEST COLORADO...WEST CENTRAL COLORADO...UT...EAST CENTRAL
UTAH...NORTHEAST UTAH AND SOUTHEAST UTAH.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRY AND BREEZY CONDITIONS DEVELOP WEDNESDAY THROUGH FRIDAY
AFTERNOONS FOR POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS. THE
NEXT CHANCE OF SHOWERS RETURNS THURSDAY AND INCREASES INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Colorado, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.